Profile cover photo
Profile photo
Alexina Copeland MD
41 followers -
A Medical Doctor covering latest health happenings
A Medical Doctor covering latest health happenings

41 followers
About
Posts

The medical term for painful menses is dysmenorrhea.

During menses, the uterine lining secretes a hormone like chemical called prostaglandins. This chemical messenger causes the uterine muscles to contract and thus helps in expelling out its shedded lining each month.

These contractions cause pain.

All women secrete these prostaglandins, but some women may secrete higher levels of this chemical.

You may ask your doctor about taking some prostaglandin blockers during this phase. They are available as pain control pills, ( NSAIDS).

Apart from this, I would suggest you to exercise throughout the month. Females who are physically active are less likely to have painful menses. Also, eat healthy throughout the month. Consume a lot of fresh fruits and vegetables.

A healthy diet will replenish your vitamin deficiencies, which is also known to be a cause of painful menses. Particularly, deficiencies of vitamin B6, B1 Vitamin E, omega 3 fatty acids, minerals like calcium, phosphorus and magnesium are attributed to painful menses.

You may consider taking a multivitamin pill containing these vitamins for some time.

Avoid heavy meals, junk food and too much of fat. Limit on all sources of caffeine. Such food stuff may disturb your menses and lead to menstrual irregularities.

Irregular menses may also be due to stress, may be at home or school. Consider meditating for some time. You may practise relaxation techniques like yoga. All these practices help stabilising the body and its rhythm.

When you have dysmenorrhea, you may do the following:
Take a prostaglandin blocker.
Lie with your knees bent. Use a heating pad on your pelvic area or back. This will relax the contracted muscles and alleviate pain.
Massage the abdomen and your back gently.
Eat a light meal that day.

Some medical conditions may also give you dysmenorrhea with irregular menses. These include endometriosis, adenomyosis, fibroids, pelvic infection or stenosed cervical canal.

You may check with your gyne to rule out the above conditions.

Post has shared content
Skin Lesions with Acetaminophen May Occur

FDA warns about these rashes. Stevens-Johnson Syndrome and Toxic Epidermal Necrolysis have been reported with its use.

Exfoliation may occur leading to infections, dehydration or even shock.
Add a comment...
Wait while more posts are being loaded